Chronic Under Eye "Swell Bags" Due to Lymphatic Drainage Problem , Triggered by Restylane Injection

I am a 50 year old female and I had restylane...

I am a 50 year old female and I had restylane injections done in my tear troughs two years ago. They looked good but had these unusual bumps or ridges in the malar area underneath. I had the filler reduced with an enzyme a week later but still had a bump on the left side. Then last April I had a blepharoplasty and while the surgery looks good, the ridges came back full force under both eyes and it seems to have take on the shape of the swelling from the original restylane disaster.

Anyway, I went to an ocular plastic surgeon and he said that is was a lymphatic drainage problem and if it hasn't gone away by now then it never will. It's been 7 months since surgery and has improved somewhat but still there. He said the only thing to do to treat it was a steroid injection but has a low success rate and would look worse for a few weeks since it would initially add to the fullness.

Also,he said if I have other surgeries like a face lift (which I'll eventually want), that it could exacerbate the problem and I'd swell up there moreso again.

Restylane fills nasolabial folds really well but I don't recoommend putting it under your eyes !! I had deep dark tear troughs. Now I was told I have clogged lymphatics under my eyes which result in these swell pads under my eyes just below the eye hollows at the malar membrane.

Has anyone had this problem ? Should I do the steroid injection (not Kenalog but a short acting steroid)? What about lympatic drainage massage ?

109 Comments

Hi depressedgirl, I think the thing you should try is the enzyme that gets rid of filler - hyaleurondase. I know how awful those bumps and lumps can be. Best of luck ! It is always best to go to a noted, recommended person. I know Dr. Haideh Hirmand (E.86 and Park Ave NYC) is very good with the eye area - both surgically and with filler. I would trust her. Best of luck ! Annibal
  • Reply
Hi there , Did you get rid of the lymphatic drainage problem in the end ? hyalauronase or steroid ? Yve
Hi I just posted an answer but I don't think I told you what I used to get rid of the bumps. I tried steroid but it didn't help much and when I used the enzyme , hyalauranase, it really depleted. Too much so that I had to refill and had some problems as I mentioned in the previous post I just posted. Best of luck !! Let me know what happens.
Name not provided

I would recommend him for other things but not off label fillers

Was this review helpful? 3 others found this helpful